P480 Characteristics of drug-induced lupus 2° to anti-TNF agents in inflammatory bowel disease patients and evolution after switch to a second anti-TNF

    loading  Checking for direct PDF access through Ovid

Abstract

Background: Anti-TNF agents can induce the formation of antinuclear antibodies (ANA), anti-DNA, and can facilitate the development of drug-induced lupus (DILE). DILE treatment could require anti-TNF withdrawal and use of steroids, antimalarials and immunosuppressants to control DILE symptoms. Little is known if it is a class effect or drug dependent, and there is no information about the safety of switching to another anti-TNF.

Objectives: To describe the characteristics of DILE due to anti-TNF in patients with inflammatory bowel disease (IBD) and evaluate their progress after switch to another anti-TNF.

Methods: A retrospective, multicenter descriptive study. We identified all cases of DILE from the participating centres, which meet with the following criteria: 1) temporal relationship between the administration of anti-TNF and the development of symptoms and autoantiboides and 2) at least 4 systemic lupus criteria or the presence of nephritis in the presence of ANA or anti-DNAds. Evolution was recorded in case of beginning a second anti-TNF.

Results: We identified 38 patients with DILE due to anti-TNF (76% women, 73% Crohn's disease and 27% ulcerative colitis) with a mean age of 38 (±11) years at the time of DILE. The mean time under treatment with anti-TNF to DILE diagnosis was 14 (±12) months. Regarding anti-TNF agents, 70% cases of DILE were associated with IFX and 30% with adalimumab, 66% of patients were concomitant treated with IMS and 34% with mesalazine. Most common feature of DILE were: arthritis (91%), rash (64%), oral ulcers (20%). Serologically, 91% ANA+, 20% anti DNAds+, 9% low levels complement. Anti-TNF agents was retired in 94% of cases and 77% required specific treatment (14% hydroxychloroquine, steroids 43%, methotrexate 17%). 60% of patients started a second anti-TNF, with recurrence of symptoms in 21% of them.

Conclusions: DILE secondary to anti-TNF is a rare phenomenon that requires specific treatment in most cases despite the withdrawal of the anti-TNF. Switching to another anti-TNF is seldom associated with the recurrence of DILE.

Related Topics

    loading  Loading Related Articles